Alert archive / California / Freeze Watches in 2007

Freeze Watch 4, NWS Eureka, CA

March 27, 2007

NWS Eureka, CA issued this freeze watch at Mar 27, 2007, 3:15 AM PDT. It took effect at Mar 27, 2007, 11:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 27, 2007, 3:15 AM PDT (10:15 UTC)
In effect from
Mar 27, 2007, 11:00 PM PDT
Expired
Mar 27, 2007, 1:42 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 271015
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
315 AM PDT TUE MAR 27 2007

...WINDY CONDITIONS TO USHER IN VERY COLD AIRMASS ALONG NORTHWEST
CALIFORNIA LATE TONIGHT THROUGH WEDNESDAY MORNING...

.COLD FRONT BROUGHT UNSEASONABLY CHILLY AIRMASS TO NORTHWEST
OVERNIGHT. STRONG WINDS TODAY WILL BRING DRIER AIR AND LOW DEW
POINTS TO THE COASTLINE LATE TONIGHT AND WEDNESDAY MORNING.
CONDITIONS ARE FAVORABLE FOR A HARD FREEZE FOR SEVERAL HOURS
EITHER SIDE OF SUNRISE WEDNESDAY MORNING WHEN CLEAR SKIES AND
LIGHTER WINDS ARE EXPECTED OVER THE AREA. 


CAZ001-002-272315-
/O.NEW.KEKA.FZ.A.0004.070328T0600Z-070328T1500Z/
REDWOOD COAST-MENDOCINO COAST-
315 AM PDT TUE MAR 27 2007

...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING. 

LIGHT WINDS AND DRY BUT UNSEASONABLY COLD AIR ARE EXPECTED TO
SPREAD ACROSS NORTHWEST CALIFORNIA LATE TONIGHT AND WEDNESDAY
MORNING. CONDITIONS ARE FAVORABLE FOR A HARD FREEZE AROUND SUNRISE
WEDNESDAY MORNING...WITH CLEARING TO ALLOW AIR TEMPERATURES
TO FALL TO AND SLIGHTLY BELOW THE FREEZING MARK.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE FOR A
SUFFICIENTLY LONG PERIOD OF TIME. THESE CONDITIONS COULD KILL
CROPS AND OTHER SENSITIVE VEGETATION.

$$
MJV
1 follow-up statement
000 
WWUS76 KEKA 272042
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
142 PM PDT TUE MAR 27 2007

...WINDY CONDITIONS TO USHER IN VERY COLD AIRMASS ALONG NORTHWEST
CALIFORNIA LATE TONIGHT THROUGH WEDNESDAY MORNING...

.STRONG NORTHERLY WINDS TODAY WILL BRING DRIER AND COLDER AIR TO
THE COASTLINE LATE TONIGHT THROUGH WEDNESDAY MORNING. CONDITIONS
ARE FAVORABLE FOR FROST CONDITIONS SEVERAL HOURS EITHER SIDE OF SUNRISE
WEDNESDAY MORNING...WHEN CLEAR SKIES AND LIGHTER WINDS ARE
EXPECTED OVER THE AREA.

CAZ001-002-281500-
/O.UPG.KEKA.FZ.A.0004.070328T0600Z-070328T1500Z/
/O.NEW.KEKA.FR.Y.0001.070328T0800Z-070328T1500Z/
REDWOOD COAST-MENDOCINO COAST-
142 PM PDT TUE MAR 27 2007

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT. 

LIGHT WINDS WITH DRY AND COLD AIR ARE EXPECTED TO SPREAD ACROSS
NORTHWEST CALIFORNIA LATE TONIGHT AND WEDNESDAY MORNING. CLEARING
LATE TONIGHT WILL SUPPORT AIR TEMPERATURES TO DROP BETWEEN 33 AND
36 DEGREES ALONG THE COASTAL ZONES WITH LOCALLY LOWER VALUES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

TH

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Mar 26, 5:12 PM PDT, 10 hours 3 minutes earlier.

Area forecast discussion, Mar 26, 5:12 PM PDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD WARNINGS
NATIONAL WEATHER SERVICE EUREKA CA
512 PM PDT MON MAR 26 2007

.SYNOPSIS...A COLD UPPER LEVEL TROUGH WILL MOVE OVER NORTHWEST
CALIFORNIA TONIGHT. THIS FEATURE WILL CONTINUE TO BRING  NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS OVER THE AREA TONIGHT INTO
TUESDAY MORNING. SNOW LEVELS WILL LOWER TO 2500 FEET TONIGHT. HIGH
PRESSURE WILL BUILD OVER THE REGION TUESDAY NIGHT AND WEDNESDAY AND
BRING A WARMING AND DRYING TREND TO MUCH OF NORTHWESTERN CALIFORNIA
THROUGH THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...
CURRENT WATER VAPOR IMAGERY SHOWS THE TROUGH AXIS OF THE UPPER
LEVEL TROUGH JUST REACHING THE NORTHERN CALIFORNIA COAST. VISIBLE
AND IR IMAGERY SHOWS THE SURFACE FRONT ASSOCIATED WITH THE TROUGH
ALSO NEAR THE COASTLINE. OPEN CELL CUMULUS IS WIDELY OBSERVED OVER
THE NORTHEAST PACIFIC AND SUGGESTIVE OF THE COLD AIR ABOUT TO SETTLE
OVER THE REGION.

THE 12Z GFS AND NAM MODEL RUNS ARE INITIALIZING WELL WITH THE UPPER
AND SURFACE LOWS OBSERVED ON SATELLITE IMAGERY. THESE MODELS ARE NOW
MORE IN LINE WITH YESTERDAYS UKMET AND ECMWF 12Z RUN WITH THE LOW
MOVING OVER THE OREGON/CALIFORNIA BORDER TONIGHT BEFORE TRACKING
SOUTHEASTWARD.

RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT YET DECREASE IN
FREQUENCY AS THE NIGHT PROGRESSES. SOME LOCATIONS MAY SEE ISOLATED
SHOWERS CONTINUE THROUGH TUESDAY MORNING. SNOW LEVELS HAVE
DROPPED FROM 5500 FEET TO 3500 FEET IN THE PAST 2 HOURS AND WILL
CONTINUE TO LOWER TONIGHT. EXPECT SNOW LEVELS TO LOWER DOWN TO 2500
FEET WITH A FEW ISOLATED LOCATIONS WITH 2000 FEET LEVELS. STILL
EXPECT SNOW AMOUNTS BELOW ADVISORY...BUT MARGINALLY.

COLD AND UNSTABLE AIR WILL CONTINUE TO SUPPORT THE DEVELOPMENT OF
THUNDERSTORMS TONIGHT...ESPECIALLY OVER THE WATERS AND ALONG THE
COAST. AS THE TROUGH MOVES SOUTHEASTWARD THE UNSTABLE AIR WILL MOVE
WITH IT...AND SOUTHERN PORTIONS OF THE FORECAST AREA MAY SEE
THUNDERSTORMS INTO TUESDAY MORNING.

HIGH PRESSURE OVER THE REGION WILL SUPPORT A DRIER AND WARMER
FORECAST FROM WEDNESDAY THROUGH FRIDAY. A WEAK FRONT MAY DISRUPT THE
RIDGE FRIDAY AND BRING LIGHT RAIN ALONG THE OREGON/CALIFORNIA BORDER
INTO SATURDAY MORNING. HOWEVER THE 12Z LONG RANGE GUIDANCE HAS A
SLIGHTLY STRONGER RIDGE OVER THE AREA THAN 24 HOURS AGO. THE
FORECAST FOR THE WEEKEND IS STILL UNCERTAIN...BUT LEANING TOWARDS
DRIER WEATHER THAN WET. TH

&&

.AVIATION...CONTINUING MVFR/IFR CIGS AND VSBYS IN SHOWERS ARE
EXPECTED THROUGH 10Z WITH EMBEDDED CONVECTION/THUNDER ALONG WITH
ISOLD DEEP CONVECTION POSSIBLE THROUGH 03Z. EXPECT CIGS TO REMAIN
040-060 OUTSIDE OF SHOWERS WITH A SHARP CLEARING AND WIND SHIFT FROM
SSWLY TO NWLY BTWN 08-12Z FOR ALL AREAS. COLD AIR ADVECTION THROUGH
END OF TAF CYCLE WILL KEEP TERMINALS IN MODERATE TO STRONG NNWLY
FLOW. ALM

&&

.MARINE...SATELLITE IMAGERY AND SFC ANALYSIS SHOWS THAT MAIN COLD
FRONT HAS MOVED INTO THE OUTER COASTAL WATERS. BUOYS FURTHER
OFFSHORE HAVE ALREADY BEGUN TO SHOW WINDS UP TO GALE STRENGTH FROM
THE NW...AND MODELS ARE SHOWING THESE STRONGER WINDS FUNNELING DOWN
INTO OUR COASTAL WATERS BY 11PM TONIGHT. WITH MAIN SWELL AND
WIND-WAVE GENERATION AREA ABOUT 45NM OFFSHORE...EXPECT TO SEE
COMBINED SEAS BUILDING TO 15-20FT BY TUESDAY AFTERNOON. HAVE HOISTED
GALE AND HAZARDOUS SEAS WARNINGS FOR ALL WATERS FROM 11PM TONIGHT
THROUGH WEDNESDAY. ALM

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
GALE WARNING FROM PT ST GEORGE TO PT ARENA OUT TO 60NM.
HAZ SEAS WARNING FROM PT ST GEORGE TO PT ARENA OUT TO 60NM.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:00 AM PDTWinter Weather AdvisoryEKA9 hr
Mar 27, 9:13 AM PDTHigh Surf AdvisoryEKA13 hr
Mar 27, 1:42 PM PDTFrost AdvisoryEKA18 hr

Nearby

Freeze Watches in California, 2007Every freeze watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.